Skip to content
I Need Help
avatar
An_215630 posted:
I have a question. This morning I suddenly woke up with difficulty in concentrating, it feels like if my mind is going.

Last night I was laying in my room and the television was on in the living room. I kept hearing voices of people telling me to leave the country and putting me down. I tried to get rest but it felt like the voices were playing with my head; everything I heard caused a change in my brain like if it were putty.

This morning I suddenly woke up and I am having trouble concentrating. I have not been on medication for several months because I felt that it affected my concentration and I thought I would take my chances going at it alone, but the torment is absolutely ridiculous.

I am wondering if anyone can suggest some kind of meds or supplements to help with this problem of not being able to concentrate. I am concerned because I had started college (Cal State Los Angeles) when the voices suddenly started and I had to leave school because my performance in classes were suddenly affected.

I want to make it through school but the voices are a constant problem, they don't let me think. So any suggestions? Thank you.
Reply
 
avatar
larsstarscanary responded:
I find it harder to concentrate with voices. I'd rather take the medication. The quality of my life and relationships is better when I don't have a lot of non-sense going around in my head.

Do you feel stigmatized by needing medication for psychiatric reasons?

You might want to take the meds to get through school; to improve your relationships; in order to keep a job after graduation; for peace of mind.

Best wishes...
 
avatar
An_215631 replied to larsstarscanary's response:
Hi, I have not wanted to be on medication because whenever I take them I feel extremely tired, sleepy and not able to concentrate like when I don't take them.

If I don't take the meds I am able to concentrate better I think, but the voices try to balance out my mental performance by limiting my ability to think for myself, you get what I mean?

When I take medication I feel so tired and out of it I rather lay down and sleep if I could. If I don't take the medication I'm more alert but at the expense of hearing voices and all sorts of nonsense like you said.

If there is safe medication out there then I'd be happy to take it without any of the bad side effects like tiredness and lack of concentration, but I think that is something that I'm going to have to do to get better. Thank you for the suggestion.
 
avatar
larsstarscanary replied to An_215631's response:
I was a zombie when I was first given psych meds--I was psychotic and generally miserable, so this was necessary. I slept a lot.

Now, I take Ablilify, Remeron, and Cogentin, and since I take them at night early enough, I wake up refreshed and not zombie-like in the least. The doctor keeps me on the most effective but the most minimal amount.

I would talk to my doctor and tell him exactly what you've said here--You want to function so that you can attend school; you can't afford to be sleeping all day and in class; etc.
 
avatar
SweetiePiesMom responded:
I had terrible auditory hallucinations for years. I was on some antipsychotics that didn't work. After a total psychotic break, I was put on Geodon. Within days I was back on the planet. The hallucinations were greatly diminished until stopping completely several months later. Life while hallucinating is terrifying! Good luck at Cal state LA-I did some grad work there! Good luck with the meds.
 
avatar
larsstarscanary replied to SweetiePiesMom's response:
At first my hallucinations and delusions were great, and then they became terrifying.

I'm glad you found a medication that works...


Spotlight: Member Stories

Hi all! My name is Rachel and I was first diagnosed as depressed at 15. After that it was depression and social anxiety until I was 20. Then I started...More

Helpful Tips

Can Vitamins and Supplements increase effectiveness of Antipsychotics?
Recently I've noticed a bunch of stuff on good sites that seem to confirm that vitamins such as Vitamin B and Antioxidants and ingredients ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.